A geometric construction of continuous, strictly increasing singular functions. (English) Zbl 1163.26303

The authors study a parametrized family of continuous functions introduced by H. Okamoto [Proc. Japan Acad. Ser. A 81, 47–50 (2005; Zbl 1083.26004)], for which are proved that they are singular, i.e. their derivatives are zero almost everywhere.


26A15 Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) for real functions in one variable


Zbl 1083.26004
Full Text: DOI Euclid


[1] A. B. Kharazishvili, Strange functions in real analysis , Dekker, New York, 2000. · Zbl 0942.26001
[2] K. Kobayashi, On the critical case of Okamoto’s continuous, nowhere differentiable functions. (in preparation). · Zbl 1184.26003 · doi:10.3792/pjaa.85.101
[3] L. Kuipers and H. Niederreiter, Uniform distribution of sequences , Wiley-Intersci., New York, 1974. · Zbl 0281.10001
[4] J. Lee, Simple constructions of nowhere differentiable continuous functions, Real Analysis Exchange, 23(1) (1997/8), 109-112. · Zbl 0944.26009
[5] H. Minkowski, Zur Geometrie der Zahlen, in Verhandlungen III Inter. Math. Kongress (Heidelberg , 1904), 164-173. Gesammelte Abhandlungen von H. Minkowski, Bd. II (1911), 43-52.
[6] H. Okamoto, A remark on continuous, nowhere differentiable functions, Proc. Japan Acad. Ser. A Math. Sci. 81 (2005), no. 3, 47-50. · Zbl 1083.26004 · doi:10.3792/pjaa.81.47
[7] J. Paradís, P. Viader, and L. Bibiloni, Riesz-Nágy singular function revisited, J. Math. Anal. Appl. (to appear). · Zbl 1115.26001
[8] R. Salem, On some singular monotonic functions which are strictly increasing, Trans. Amer. Math. Soc. 53 (1943), 427-439. · Zbl 0060.13709 · doi:10.2307/1990210
[9] W. Sierpińsky, Un exemple élémentaire d’une fonction croissante qui a presque partout une dérivée nulle, Giornale di Mate. Battaglini, (3) 6 (1916), 314-334. Oeuvres Choisies, t. II (1975), 122-140. · JFM 46.0403.04
[10] L. Takács, An increasing continuous singular function, Amer. Math. Monthly 85 (1978), no. 1, 35-37. · Zbl 0394.26005 · doi:10.2307/2978047
[11] R. F. Tichy and J. Uitz, An extension of Minkowski’s singular function, Appl. Math. Lett. 8 (1995), no. 5, 39-46. · Zbl 0871.26008 · doi:10.1016/0893-9659(95)00064-W
[12] L. Tonelli, Successioni di curve e derivazione per serie, Rend. R. Accad. dei Lincei, XXV (1916), 22-30, 85-91. Also in Opere Scelte, I (1960), 305-322. · JFM 46.0430.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.